Erowid is a Global Information Resource
No Withdrawal...Ha!
Buprenorphine (Suboxone)
by bupper
Citation:   bupper. "No Withdrawal...Ha!: An Experience with Buprenorphine (Suboxone) (exp39671)". Erowid.org. May 11, 2006. erowid.org/exp/39671

 
DOSE:
4.0 mg sublingual Pharms - Buprenorphine (daily)

BODY WEIGHT: 175 lb


Happy New Year Everyone ! Hope it's going better than I. I hear alot of positive things from different sources saying that bup is easy to kick and it's a miracle drug. I will play the angels advocate...I'm Catholic o.k. I'm also a 20 year vet of drug use. Smart drug use about 60% of the time. I was currently on pot and nicotine during this time. The amount's stated below should not ever be tried by a newbie. eath would result. Takes awhile to build up tolerance.

Have been on and off, more on by 85% than off, oxycontin avg 120mg a day insufflated and 8mg Diluadid injectable (generic 4mg tablets) for the past two years. If not on that when source dried up I would substitute straight across to 120mg Methadone in 20mg increments the first day to gradually ease the withdrawal and not nod out at work till I got used to the 'numb'. Methadone always makes me way tired and just absolutely emotionless as compared to oxy and diluadid which made me practically manic for the next hit.

Well I almost od'ed, or so it felt, about 5 months ago in my bedroom on a larger than normal dose of oxy mixed with a dose twice the size I was used to in one hit of diluadid. The tunnel was closing in and all I could hear was the blood rushing through my eardrums. I couldn't breath at all and felt like I was going to pass out but as always with diluadid it was gone in about 2 minutes or less. I didn't want to ever go there again and bought a months supply of methadone to try to sober up on. Well you, that have taken methadone, know it takes for friggin ever to get off that stuff. I was panicked and not sure what to do so I do some research as stated above it seemed to good to be true. Buprenorphine would get me over this bump and into an easy or at least far less painfull withdrawal than oxy, and easier than methadone for sure. Right! Nothings that is associated with opiates is 'Easy'. There is no easy escape only a slow painful withdrawal for us regular users.

The first day I ran out of methadone I waited for about 12 hours till I started to get some very mild withdrawal symptoms. That goes against what ever literature I have read but worked out no problem for the first week. I was at a 8mg suboxone a day done in 2x4mg intervals for the first month just to stabalize like I was ever gonna get stable taking anything ;) The second week I started to get lot's of energy. I will let you in on a nasty secret with suboxone. It has a ceiling effect at 8mg and you cannot get any higher so not a drug to get a great buzz on only a weird combonation of speed and opiate mixure that was never enough of a buzz to even match methadone let alone oxy. But I am taking this to get off drugs so all's good except that weird feeling like I'm wired and mellow all at once.

1st month of bup over and dropping to 4mg a day now. Easy as pudding but still losing weight and feeling wired. Staying up way to late doing computer related projects.

2nd month of bup over now 2mg a day then gonna quick smoking pot, nicotine and bup cold turkey cuz you all said it's not a big deal :) That statement was pointed at the basic literature I read which pretty much all said to taper slow and just go off and a little withdrawal.

B-Day! as I like to call it. I stop and decide to take time off work and figured two weeks should be fine. Bingo bongo boy was I wrongo. The first three days were too good to be true. The half-life is like 48hours for bup so I knew something was coming soon. Well I woke up on the forth day in the middle of the night and felt that all to familiar panic when you start feeling your body again and you don't quite know what the heck to make of anything. I was pouring sweat, like methadone and choking on my own saliva just like oxy's do to me when withdrawal sets in so it was like having both those drugs withdrawal symptoms at once. I couldn't take it so I immediately started smoking both nicotine and weed again which I quit all at the same time with the bup. That only slightly helped. I was so dehydrated and losing such weight so fast I thought I might have to go to the hospital for I.V. supplementation. That wouldn't look to good. Since I was not receiving these legally the hospital shows no mercy on withdrawing patients. Been there, kick you out the door with a phenergan suppository and hope you die on the street. Jerks, it is my fault but I will not give in yet I know I can suffer two weeks if need be.

2 weeks later. Well the sweating has subsided alot. But I cannot go to work, no way I would pass out in a matter of minutes. I decide to take a medical leave so as to not loose my job. I must do this or may face possible jail time or even worse death if I continue. I go about my days laying in bed crying almost and just miserable wishing for any relief. Showers help a little but water bill sucks when not working. So I just wait it out.

2 weeks more and starting to feel a little better but work is not for another week at least in this sorry state. Lost about 35 pounds off a already slim frame since starting and stopping bup. Thanks I always wanted to be the scarecrow man.

Bup sucks just as bad as any opiate withdrawal. I think it was a little worse than oxy withdrawal honestly. But the winner is still methadone with a close second 'bup'. Sorry to spoil the dream anyone that's looking for an easy escape. Good luck and take care all.

Exp Year: 2003ExpID: 39671
Gender: Male 
Age at time of experience: Not Given 
Published: May 11, 2006Views: 56,267
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center for permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults